HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Depression (https://www.healthboards.com/boards/depression/)
-   -   Wellbutrin or Lexapro? (https://www.healthboards.com/boards/depression/132093-wellbutrin-lexapro.html)

inspirations 12-05-2003 08:21 AM

Wellbutrin or Lexapro?
 
Hello all! Some of you might remember me from the hell I went through with the side effects of Lexapro. Fortunately I have completely recovered from those. But now I have some other questions that you all may be able to help me with.

I went to my pdoc on the 25th of Nov. and I let him know how I felt. He seemed to think that I needed to up my dosage to 20 mg. a day. One in the morning and one in the afternoon. I'm not sure if its the Lexapro that is helping me to stay more calm troughout the day or if it is just me finally realizing that this intense irritability and anger has to go. Other than that things are okay except that I find I am yawning throughout the day and tired as heck be 9 pm. (Normally I would go to sleep at 11 or so and be fine the next morning for work.) Now I will fall asleep at 9ish and sleep restlessly for the whole night. Waking up every hour or 2 wide awake. I will always eventually fall asleep again but in the mornings I wake up so groggy and tired not wanting to do anything.

My pdoc had suggested last time that if my side effects kept up with the Lexapro that I try Wellbutrin. Well the side effects are gone but I'm always so tired. So I think if I ask to switch he will switch me to Wellbutrin. I've heard Wellbutrin is similar in the sense that normally there is no weight gain with it and your sex drive remains in tact. I've also heard some people refer to it as the "speedy" ad. If these statments are all true Wellbutrin seems that it would work for me. I was just wondering if you all could share your experiences with Wellbutrin and how well it worked for you. As I said the only real complaint about Lexapro is that it makes me very tired.

I apologize that this is so long. I know it is hard to read a novel like this!

Thanks, inspirations

Bill17724 12-05-2003 05:55 PM

Re: Wellbutrin or Lexapro?
 
Hi

I take 450mgs of wellbutrin a day. It's true it's not a sleeper, but for me, it does not speed me up either. I find I still don't have the kind of energy I would like to have, but I guess that is just the part of having depression. I would definately try it if I were you. It's got to be more energizing than it sounds like the lexapro is. Good luck.

Bill

sflaboy25 12-09-2003 10:11 AM

Re: Wellbutrin or Lexapro?
 
why switch when u can combine the two? wellbutrin usually works better when combined with an ssri...i take 300mg. effexor xr, 200mg zoloft, and 450mg. of wellbutrin sr. daily. for the energy part you can try taking l-tyrosine which is an amino acid...buy some that includes vitamin b-6 that will help the l-tyrosine convert to dopamine and therefore usually causes increased energy. start at 1,000mg daily in the morning on an empty stomach (usually bought as 500mg. in one capsule)

Epiphany2003 12-09-2003 05:16 PM

Re: Wellbutrin or Lexapro?
 
I was on Wellbutrin for a month and I couldn't get over the side effects. I had a hard time sleeping (even with Klonopin at night), I had a constant headache, hated eating and dropped weight very fast, to name a few. It was nice for the "energy" during the day, but I couldn't live with the other stuff and it was just making my anxiety worse.

I actually just got switched to Lexapro. It's been a week and no side-effects except sleepiness like you say, but I don't feel better about my depression. since I have no side effects, I am going to ride out the 6 weeks and see if it helps though.

Like someone suggested above, maybe try mixing the two. I personally hated the Wellbutrin alone, but then again, AD's work so different for everyone.

sflaboy25 12-10-2003 01:07 PM

Re: Wellbutrin or Lexapro?
 
[QUOTE=Epiphany2003]I was on Wellbutrin for a month and I couldn't get over the side effects. I had a hard time sleeping (even with Klonopin at night), I had a constant headache, hated eating and dropped weight very fast, to name a few. It was nice for the "energy" during the day, but I couldn't live with the other stuff and it was just making my anxiety worse.

I actually just got switched to Lexapro. It's been a week and no side-effects except sleepiness like you say, but I don't feel better about my depression. since I have no side effects, I am going to ride out the 6 weeks and see if it helps though.

Like someone suggested above, maybe try mixing the two. I personally hated the Wellbutrin alone, but then again, AD's work so different for everyone.
[/QUOTE]

i originally went on wellbutrin few years ago when i was taking prozac....was having sexual problems and heard it helped...it did for a while but never experienced any side effects! even at 450mg a day! anyone prefer the immediate release wellbutrin? my doc is going with wellbutrin xl in a few weeks...hope that works good


All times are GMT -7. The time now is 10:54 AM.